Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Born with one kidney. What could be the reason for fluctuation in serum creatinine and blood urea levels?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
Recently I came to know that I am born with one kidney then I went for several tests and all was normal. Now I am continuing all the tests on every 3 months and I have noticed my Serum Creatinine is coming down ( it went up because I had taken some pain killer) however my Blood Urea is going up. Blood Urea(May -2013): 15 Blood Urea(Aug -2013): 21 Blood Urea(Aug -2013): 25 Serum Creatinine (May -2013): 1.2 Serum Creatinine (Aug -2013): 0.9 Serum Creatinine (Aug -2013): 0.8 Can you please advise me what should I do:
Posted Fri, 20 Dec 2013 in Kidney Conditions
Answered by Dr. Aditya Bhabhe 2 days later
Brief Answer: See detailed answer Detailed Answer: Hi XXXXXXX Thank you for sending in your query. From the reports it looks like you have a single functioning right kidney. The good thing is that the serum creatinine reports are within normal limits and so is the 24 hour urine protein excretion. Blood urea levels are also within normal limits although the values have increased. Blood urea levels can be affected by the protein intake in the diet as well as fluid intake. In addition there can be upto 20% difference in 2 lab readings. So I would not worry too much about it. I would advise you to do the following: 1) Keep yourself well hydrated 2) Avoid use of painkillers like combiflam, brufen etc. See your doctor for a complete list of medications which are harmful to your kidneys 3) Check your blood pressure regularly 4) Repeat urea creatinine in next few days and keep monitoring it twice a year. Hope this was helpful Feel free to contact me if you have any other questions Regards Dr Bhabhe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor